Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes sore tongue?

I developed diverticulitis 2 weeks ago and took Levequin for 10 days and for about the last 10 days or so my tongue is so sore and red and everything hurts it when I eat. It has a few little area of bumps on it. I have been off of the antibiotics for days now and its still hard to eat anything. Should I see my MD?
Tue, 2 Feb 2016
Report Abuse
Addiction Medicine Specialist 's  Response
Cannot say in your particular case without seeing it. And, two possibilities at least are allergy to the levaquin in which case the soreness should rapidly improve off of the pill, and a ssecondary yeast infection in which case the tongue would be beet red, there might be signs of cottage cheese like yeast, and the area would feel like a diaper rash. It usually needs treatment but gets better really really fast.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes sore tongue?

Cannot say in your particular case without seeing it. And, two possibilities at least are allergy to the levaquin in which case the soreness should rapidly improve off of the pill, and a ssecondary yeast infection in which case the tongue would be beet red, there might be signs of cottage cheese like yeast, and the area would feel like a diaper rash. It usually needs treatment but gets better really really fast.